What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Dec 11, 6:49 AM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Dec 11, 6:49 AM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
649 AM EST Sat Dec 11 2021
.SYNOPSIS...
Showers/storms are likely across the region today as a cold
front moves through. High pressure then results in dry weather
through midweek, along with a warming trend starting on Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 0550 AM Saturday...
Warm temperatures in the lower 70s were noted around Charleston
and Huntington early this morning with the rest of the region
mainly in the 60s. The front that brought warmer trends pulled
north of the area overnight, with the low center currently
tracking across the Mississippi Valley. Thunderstorms/showers
are expected to shift east toward the mountains through the
morning hours, with the main precipitation band remaining along
the western areas of the state until the cold front advances
east. Once the front picks up momentum mid morning, it will take
a fairly quick track toward the mountains. The frontal boundary
should clear the low lands late afternoon with much cooler
temperatures settling in the wake of the low. The mountains will
likely see rain showers change over to snow as the front moves
across this evening as H850 temperatures cool to 7 degrees below
Celsius. Gusty southerly winds today will shift out of the west
behind the front with gusts tapering off overnight.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
As of 400 AM Saturday...
Following the passage of the cold front, high pressure builds
into the region beginning on Sunday and will slowly slide to the
east throughout the beginning of the new work week. This will
result in dry weather through Tuesday. High temperatures on
Sunday will be seasonable, with a warming trend beginning on
Monday. Above normal temperatures will be in place for both
Monday and Tuesday. Sunday and Monday should feature plenty of
sunshine.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
As of 400 AM Saturday...
Return flow on the backside of high pressure will result in a
chance of showers across portions of the area beginning on
Tuesday night into Wednesday morning. This should primarily be
confined to the northern portions of the CWA. Did trim PoPs
slightly from guidance, limiting northern areas to a slight
chance for now. Dry weather will then follow in advance of
another cold front that is set to impact the region in the late
Thursday timeframe. Given a rather impressive upper level ridge
overhead, high temperatures Wednesday and Thursday will be well
above normal, with 60s both days across the lowlands. Cooler
weather then moves in for Friday following the passage of the
front, but temperatures still look to remain above normal.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
As of 645 AM Friday...
MVFR ceilings are expected through much of the forecast package
with conditions improving west to east late period. A few
thunderstorms are possible in advance of an approaching front
along with heavier showers expected to reduce visibility. Low
level wind shear will impact all TAF sites through the
afternoon, then the jet moves east with conditions improving in
response. Southerly winds gust through the afternoon shifting
west behind the front which clears the eastern mountains between
06-09Z. Gusts are expected to taper off overnight as a ridge
builds from the west.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY...
FORECAST CONFIDENCE: Medium to High.
ALTERNATE SCENARIOS: Timing for wind shifts may vary. Winds may
gust higher within stronger developing storms. Timing of VFR
conditions across the mountains could come in later if the front
lags on its eastward track.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23
EST 1HRLY 07 08 09 10 11 12 13 14 15 16 17 18
CRW CONSISTENCY H H H H H M M M H H M L
HTS CONSISTENCY H H H H L M H H H H H H
BKW CONSISTENCY H H H H H M H H H H H H
EKN CONSISTENCY H H H H H M H H H H H M
PKB CONSISTENCY L H H L L L L H H H H H
CKB CONSISTENCY H H H H M H L L H H H H
AFTER 12Z SUNDAY...
A few showers may linger through 09Z Sunday for eastern areas,
including KCKB, KEKN, and KBKW, with local MVFR visibility
reductions possible.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Wind Advisory from noon today to midnight EST tonight for
WVZ522-523-526.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...07/GW
NEAR TERM...FK/ARJ
SHORT TERM...GW
LONG TERM...GW
AVIATION...07Hazardous weather outlook, Dec 11, 8:41 AM EST, 4 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
841 AM EST Sat Dec 11 2021
OHZ066-067-075-076-083>085-WVZ011-031-032-039-040-525-121345-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Tyler-
Harrison-Taylor-Upshur-Barbour-Northwest Randolph-
841 AM EST Sat Dec 11 2021
This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northeast West Virginia and
northern West Virginia.
.DAY ONE...Today and Tonight.
Winds along and behind a cold front today could gust up to 40 mph,
especially across hilltops and open areas.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>010-013>020-024>030-033-
034-515>521-524-121345-
Greenup-Carter-Boyd-Lawrence KY-Gallia-Lawrence OH-Dickenson-
Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-
Braxton-Gilmer-Lewis-McDowell-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Pocahontas-
841 AM EST Sat Dec 11 2021
This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia and much of West Virginia.
.DAY ONE...Today and Tonight.
There is a marginal risk for severe thunderstorms through this
afternoon. The main threat is damaging winds. An isolated tornado is
also possible.
In addition, winds along and behind a cold front today could gust up
to 40 mph, especially across hilltops and open areas.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
WVZ522-523-526-121345-
Southeast Webster-Northwest Pocahontas-Southeast Randolph-
841 AM EST Sat Dec 11 2021
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT...
This Hazardous Weather Outlook is for portions of northeast West
Virginia.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Dec 11, 2:45 AM EST, 6 hours before
Special Weather Statement
National Weather Service Charleston WV
245 AM EST Sat Dec 11 2021
OHZ066-067-075-076-WVZ009>011-110830-
Washington OH-Athens OH-Morgan OH-Perry OH-Wood WV-Pleasants WV-
Tyler WV-
245 AM EST Sat Dec 11 2021
...A strong thunderstorm will impact portions of southeastern Perry,
Washington, Morgan, eastern Athens, northwestern Pleasants,
northwestern Tyler and central Wood Counties through 330 AM EST...
At 243 AM EST, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Chesterhill, moving northeast at 45 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Parkersburg, Marietta, Belpre, St. Marys, Glouster, McConnelsville,
Beverly, Coolville, Chesterhill, Vienna, Williamstown, Sistersville,
Belmont, Washington, Lubeck, Boaz, Newport, Matamoras, North Hills
and Malta.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 172 and 186.
Interstate 77 in Ohio between mile markers 1 and 17.
Route 50 in West Virginia between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3975 8164 3967 8164 3966 8159 3959 8158
3958 8148 3965 8147 3959 8135 3959 8128
3961 8127 3958 8125 3957 8104 3954 8104
3960 8095 3959 8091 3911 8169 3946 8207
3955 8211 3977 8191
TIME...MOT...LOC 0743Z 240DEG 71KT 3938 8178
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
07Special weather statement, Dec 11, 7:07 AM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Charleston WV
707 AM EST Sat Dec 11 2021
WVZ006>008-013>016-111230-
Jackson WV-Roane WV-Mason WV-Kanawha WV-Lincoln WV-Cabell WV-
Putnam WV-
707 AM EST Sat Dec 11 2021
...A strong thunderstorm will impact portions of southern Mason,
northeastern Cabell, northwestern Kanawha, Putnam, north central
Lincoln, southwestern Roane and southeastern Jackson Counties through
730 AM EST...
At 706 AM EST, Doppler radar was tracking a strong thunderstorm over
Hurricane, or 8 miles southwest of Winfield, moving northeast at 75
mph.
HAZARD...Winds in excess of 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Nitro, Ripley, Winfield, Hurricane, Sissonville, Milton, Eleanor,
Buffalo, Poca, Culloden, Kenna, Teays Valley, Cross Lanes, Bancroft,
Statts Mills, Harmony, Given, Kentuck, Liberty and Grimms Landing.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 112 and 137.
Interstate 64 in West Virginia between mile markers 26 and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3831 8209 3853 8222 3889 8159 3859 8138
TIME...MOT...LOC 1206Z 245DEG 66KT 3847 8202
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
14Special weather statement, Dec 11, 7:30 AM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Charleston WV
730 AM EST Sat Dec 11 2021
OHZ076-WVZ008>011-015>020-027>029-111300-
Washington OH-Doddridge WV-Roane WV-Wirt WV-Kanawha WV-Wood WV-
Braxton WV-Calhoun WV-Jackson WV-Clay WV-Ritchie WV-Gilmer WV-
Pleasants WV-Tyler WV-
730 AM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of northeastern
Washington, Calhoun, northeastern Kanawha, Wirt, Roane, southeastern
Jackson, northeastern Wood, Pleasants, Ritchie, western Doddridge,
Gilmer, west central Braxton, Tyler and northwestern Clay Counties
through 800 AM EST...
At 729 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles north of St. Marys to near Elizabeth
to near Kenna. Movement was east at 60 mph.
HAZARD...Winds in excess of 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. In addition, power fluctuations or
outages are possible.
Locations impacted include...
Spencer, Harrisville, St. Marys, Glenville, Elizabeth, Middlebourne,
Grantsville, Clay, Sissonville, Paden City, Sistersville, Clendenin,
Pennsboro, Belmont, West Union, Arnoldsburg, Cedar Creek State Park,
North Bend State Park, Big Otter and Wallback.
This includes the following highways...
Interstate 79 between mile markers 16 and 45.
Interstate 77 in West Virginia between mile markers 116 and 127.
Route 50 in West Virginia between mile markers 16 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3958 8089 3960 8085 3956 8082 3955 8079
3948 8072 3947 8069 3894 8074 3845 8109
3855 8172 3911 8145 3959 8135 3959 8128
3961 8128 3961 8127 3958 8127 3958 8125
3957 8104 3954 8104 3961 8095
TIME...MOT...LOC 1229Z 284DEG 52KT 3958 8124 3906 8129 3860 8161
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
14Special weather statement, Dec 11, 7:49 AM EST, 56 minutes before
Special Weather Statement
National Weather Service Charleston WV
749 AM EST Sat Dec 11 2021
KYZ102-105-WVZ005-111315-
Carter KY-Lawrence KY-Wayne WV-
749 AM EST Sat Dec 11 2021
...A strong thunderstorm will impact portions of Lawrence, south
central Carter and southwestern Wayne Counties through 815 AM EST...
At 749 AM EST, Doppler radar was tracking a strong thunderstorm over
Culver, or near Sandy Hook, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Power outages or fluctuations are also
possible.
Locations impacted include...
Louisa, Blaine, Grayson Lake State Park, Yatesville Lake State Park,
Fort Gay, Webbville, Ulysses, Charley, Martha, Gallup, Clifford,
Glenhayes, Willard and Houckville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3826 8305 3809 8242 3793 8249 3794 8249
3796 8253 3795 8258 3789 8260 3788 8262
3800 8294 3797 8301 3799 8303 3804 8300
3805 8296 3812 8289 3817 8292 3820 8301
3820 8304 3818 8305 3819 8305 3820 8307
TIME...MOT...LOC 1249Z 285DEG 47KT 3807 8302
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
14Special weather statement, Dec 11, 8:12 AM EST, 33 minutes before
Special Weather Statement
National Weather Service Charleston WV
812 AM EST Sat Dec 11 2021
KYZ101>103-105-OHZ087-WVZ005-006-024-111345-
Boyd KY-Greenup KY-Carter KY-Lawrence KY-Lawrence OH-Mingo WV-
Wayne WV-Cabell WV-
812 AM EST Sat Dec 11 2021
...A line of thunderstorms will produce strong winds and impact
portions of Boyd, southeastern Greenup, Lawrence KY, southeastern
Carter, southeastern Lawrence OH, Cabell, northwestern Mingo and
Wayne Counties through 845 AM EST...
At 810 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Coal Grove to near Kerz. Movement was east at
50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Huntington, Ashland, Ironton, Louisa, Coal Grove, Wayne, Chesapeake,
Proctorville, Blaine, Beech Fork State Park, Cannonsburg, Yatesville
Lake State Park, Barboursville, Kenova, Milton, Catlettsburg, Ceredo,
Fort Gay, Coalton and Burnaugh.
This includes the following highways...
Interstate 64 in Kentucky between mile markers 181 and 191.
Interstate 64 in West Virginia between mile markers 1 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3853 8273 3858 8220 3850 8209 3834 8214
3831 8221 3820 8228 3814 8228 3807 8223
3798 8226 3795 8230 3795 8227 3783 8231
3782 8240 3788 8242 3791 8247 3790 8247
3796 8253 3795 8258 3788 8262 3799 8292
TIME...MOT...LOC 1310Z 259DEG 44KT 3848 8266 3788 8287
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25Special weather statement, Dec 11, 8:42 AM EST, 3 minutes before
Special Weather Statement
National Weather Service Charleston WV
842 AM EST Sat Dec 11 2021
WVZ005>008-013>016-018-024>027-034-515-111415-
Wyoming WV-Roane WV-Kanawha WV-Lincoln WV-Mingo WV-Wayne WV-
Calhoun WV-Jackson WV-Northwest Raleigh WV-Clay WV-Boone WV-Mason WV-
Logan WV-Cabell WV-Putnam WV-
842 AM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of central Calhoun,
Kanawha, Putnam, Lincoln, Roane, north central Wyoming, southern
Jackson, southeastern Wayne, Mason, eastern Cabell, northwestern
Mingo, northwestern Raleigh, Logan, west central Clay and Boone
Counties through 915 AM EST...
At 841 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Point Pleasant to near
Hamlin to Hode. Movement was east at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Power fluctuations or outages are also
possible.
Locations impacted include...
Charleston, Nitro, Ripley, Madison, Spencer, Winfield, Logan, Hamlin,
Jefferson, South Charleston, St. Albans, Dunbar, Hurricane,
Sissonville, Milton, Montgomery, Chesapeake, Eleanor, Marmet and
Belle.
This includes the following highways...
Interstate 79 between mile markers 1 and 30.
Interstate 77 in West Virginia between mile markers 96 and 140.
Interstate 64 in West Virginia between mile markers 23 and 57.
West Virginia Turnpike between mile markers 69 and 95.
Route 119 between mile markers 13 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3824 8227 3885 8209 3886 8110 3820 8129
3818 8133 3812 8134 3770 8162 3780 8237
3782 8238 3781 8240 3788 8242 3791 8247
3790 8247 3791 8248
TIME...MOT...LOC 1341Z 273DEG 45KT 3878 8203 3824 8219 3788 8242
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
14